Flood, Barber
- When
- June 12, 11:45 AM CST
- Where
- Barber forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.229, -98.685 (the zone’s center; the record gives no point)
Water was reported over K2 3 miles west of Kiowa.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 12, 2:11 AM CST, 9 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 311 AM CDT SUN JUN 12 2005 .DISCUSSION... DAYS 1-2... MAIN CONCERN IN THE SHORT TERM WILL BE THE FIRST TWO PERIODS WITH PRECIP CHANCES AS WELL AS THE THREAT FOR SEVERE WEATHER. HOW MUCH CLOUD COVER AND HOW LONG PRECIP WITH CURRENT MCS LASTS WILL LIKELY DETERMINE TO EXTENT OF SEVERE WEATHER. CURRENT THINKING IS THAT AREAS TO THE NORTH AND EAST WILL HAVE HARDEST TIME RECOVERING. DRY SLOT OVER SOUTHERN AND EASTERN NM WILL BE MOVING INTO WESTERN KS DURING THE DAY AND ALLOW FOR TEMPERATURES TO WARM INTO THE LOWER TO MID 80S COMBINED WITH DEW POINTS IN THE MID TO UPPER 50S FAR WEST TO THE MID 60S OVER KDDC...A VERY UNSTABLE ENVIRONMENT WILL EXIST. FORECAST SOUNDINGS SHOW CAPES OF 2000-3000J/KG COMBINED WITH 30-35M/S OF SHEAR AND 0-1KM HELICITY VALUES OF AROUND 100. STRONG DISTURBANCE WILL BE MOVING OUT OF THE SOUTHWEST AND WOULD LIKELY SEE CONVECTION STARTING BY 20-21Z. IF EVERYTHING COMES TOGETHER AS FORECAST THIS AFTERNOON...WOULD NOT BE SURPRISED TO SEE MODERATE RISK EXTENDED NORTH INTO SW KS FOR LARGE HAIL AND A TORNADO THREAT...ESPECIALLY IF AN OUTFLOW BOUNDARY IS LEFT ACROSS CWA SOMEWHERE FROM ONGOING MCS. COULD ALSO SEE SOME LOCALLY HEAVY RAINS...BUT PRECIPITABLE WATER VALUES WILL BE LESS THAN THU/FRI BY ABOUT HALF AN INCH AND THESE STORMS SHOULD BE MOVING WITH AT A PRETTY GOOD RATE OF SPEED...SO WILL HOLD OFF ON ANY FLOOD WATCH FOR NOW. UPPER LEVEL DISTURBANCE MENTIONED EARLIER WILL MOVE ACROSS CWA OVERNIGHT WITH PRECIPITATION LIKELY FOR MOST AREAS EAST OF KGCK. COLD FRONT WILL ALSO BE MOVING THROUGH AND SOME DRIER AIR WILL BE ADVECTING IN. UPPER LOW WILL BE MOVING THROUGH NORTHERN NE TOMORROW WITH MOST OF THE LIFT STAYING UP IN SD...AND WITH DOWNSLOPING WINDS ACROSS CWA TOMORROW...DO NOT SEE ANY REASON TO KEEP IN THE 20 POPS THAT WERE IN THE PREVIOUS FORECAST. THE DOWNSLOPING WINDS BEHIND THE COLD FRONT COULD ACTUALLY HELP TEMPERATURES GET WARMER MONDAY THAN TODAY. COULD SEE HIGHS APPROACH 90 ACROSS THE SOUTHEAST. ONE LAST WAVE WILL BE MOVING ACROSS AREA MONDAY NIGHT AS IT ROTATES AROUND UPPER LOW...BUT THIS SHOULD DO NOTHING BUT HELP TEMPERATURES FALL INTO THE 50S ACROSS THE AREA WITH NORTHWEST WINDS CONTINUING TO BRING IN DEW POINTS THAT WILL LIKELY BE IN THE MID 40S TO LOWER 50S. DAYS 3-7... CURRENT EXTENDED FORECAST LOOKS GOOD...NO CHANGES PLANNED AT THIS TIME. DAYS 8-10... THE OUTLOOK FOR SUNDAY JUNE 19TH THROUGH TUESDAY JUNE 21ST CALLS FOR NEAR NORMAL TEMPERATURES AND NEAR NORMAL RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... DDC 79 61 83 57 / 50 60 0 0 GCK 79 60 83 55 / 50 60 0 0 EHA 83 59 85 54 / 50 50 0 0 LBL 82 61 86 57 / 50 60 0 0 HYS 79 61 82 60 / 60 60 20 20 P28 82 63 86 62 / 60 60 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && 28/FINCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 445 AM CDT SUN JUN 12 2005 KSZ030-031-043>046-061>066-074>081-084>090-131000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 445 AM CDT (345 AM MDT) SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE GOING ON THROUGH THE DAY ACROSS SOUTHWEST KANSAS. STORMS THIS MORNING ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE SOME LOCALLY HEAVY RAIN. SOME BREAKS IN THE STORMS ARE EXPECTED THIS AFTERNOON WITH SOME CLEARING SKIES ACROSS WESTERN KANSAS. THIS WILL ALLOW THE ATMOSPHERE TO BECOME VERY UNSTABLE AND ANOTHER ROUND OF STORMS IS EXPECTED TO START DEVELOPING BY 2 PM NEAR THE COLORADO STATE LINE AND SPREAD EAST THROUGH THE EVENING HOURS. THERE IS A SLIGHT RISK THESE STORMS COULD BECOME SEVERE. LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE ALONG WITH A COUPLE OF TORNADOES. THE GREATEST TORNADO THREAT LOOKS TO BE EAST OF GARDEN CITY AND SOUTH OF A LARNED TO SCOTT CITY LINE IN THE MID TO LATE AFTERNOON. HEAVY RAINFALL COULD ALSO OCCUR WITH ANY OF THESE STORMS SO PEOPLE IN AREAS THAT HAVE RECENTLY RECEIVED LARGE AMOUNTS OF RAIN COULD SEE SOME MORE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND AGAIN ON THURSDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 2 PM...ESPECIALLY SOUTH OF A LARNED TO SCOTT CITY LINE...ALSO ANY RAINFALL REPORTS WILL BE APPRECIATED. 28
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Water was reported over K2 3 miles west of Kiowa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460432.